my doctor recently told me to stop taking it and I have notice a rapid increase in weight gain
I have researched your question and could find no reports of weight gain upon triamterene withdrawal.
I can't believe it... I stopped taking it just for about 3 or 4 days (only because I keep forgetting to pick it up) and I just noticed I gained about 8 lbs. I am freaking out... Will I go back down now that I started taking them again?
I have Menieres and took Triamterene for 3 weeks but there was no progress so stop taking it. In a week I gained 5 lbs! I am 5.5-117 lbs - a runner, so I can feel the weight, it is very uncomfortable. I also have noticed swealling under my eyes when waking up which has never ocurred. I have very healthy eating habits because of IBS and sports, therefore it is not sodium. I was already planning to see my PCP until I read your post. I guess we have to wait until it weans off? Please share if any progress.
Yes!! I am very active, log my food and eat between the "weight loss" and "maintain weight" caloric range. I stopped taking this medication and gained 10lbs within 13 days! Soooo frustrating! I watch my weight very carefully. Such a rapid weight gain not only scared me (thinking something major was wrong) but it also depressed me! My clothes started fitting differently and I felt like crap! The good news is, I took a waterpill this morning and went out for a run. Eight hours later, I got on the scale and fiiinally started going down! I am already back down 4.5lbs! Thank goodness. I have been gaining almost a pound a day! Thank you all for posting and sharing your experience!
- Triamterene Information for Consumers
- Triamterene Information for Healthcare Professionals (includes dosage details)
- Side Effects of Triamterene (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.